Alert archive / Puerto Rico / Red Flag Warnings in 2015

Red Flag Warning 11, NWS JSJ

April 22, 2015

NWS JSJ issued this red flag warning at Apr 22, 2015, 8:13 AM CDT. It took effect at Apr 22, 2015, 10:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2015, 8:13 AM CDT (13:13 UTC)
In effect from
Apr 22, 2015, 10:00 AM CDT
Expired
Apr 22, 2015, 1:39 PM CDT
In force
4 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWCA82 TJSJ 221313
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
913 AM AST WED APR 22 2015

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.RIDGE OF HIGH PRESSURE WILL MAINTAIN VERY DRY CONDITIONS TODAY
WITH CRITICAL HUMIDITIES EXPECTED. WINDS EXPECTED TO BE STRONG
ENOUGH TODAY BEFORE THEY START WEAKENING THURSDAY.

PRZ014-222000-
/O.NEW.TJSJ.FW.W.0011.150422T1500Z-150422T2000Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
913 AM AST WED APR 22 2015

...RED FLAG WARNING IN EFFECT UNTIL 4 PM AST THIS AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 014...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONE 014.

* 20-FOOT WINDS...EAST SOUTHEAST 18 WITH GUSTS TO 30 MPH.

* HUMIDITY...35 TO 40 PERCENT AT CAMP SANTIAGO.

* 10-HOUR FUEL MOISTURE...7 TO 8 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
648 
WWCA82 TJSJ 221839
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
239 PM AST WED APR 22 2015

...RED FLAG CONDITIONS NO LONGER EXPECTED...

.HUMIDITIES HAVE RECOVERED AND WINDS ARE BELOW RED FLAG CRITERIA.

PRZ014-221945-
/O.CAN.TJSJ.FW.W.0011.000000T0000Z-150422T2000Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
239 PM AST WED APR 22 2015

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITIES AND STRONG
WINDS FOR FIRE WEATHER ZONE 014...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE RED
FLAG WARNING. 



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Apr 22, 4:26 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 22, 4:26 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
526 AM AST WED APR 22 2015

.SYNOPSIS...AT UPPER LEVELS...A RIDGE IS MOVING INTO THE AREA
FOLLOWING A TROUGH PASSAGE LAST NIGHT. ANTICYCLONIC NORTHWESTERLY
FLOW WILL CONTINUE FOR AT LEAST THE NEXT 7 DAYS.

AT MID LEVELS...HIGH PRESSURE OVER THE NORTHWEST CARIBBEAN WILL
MAINTAIN A RIDGE OVER MOST OF THE CARIBBEAN SEA THROUGH THE NEXT 7
DAYS. AFTERWARD THE HIGH WILL DRIFT OVER THE LOCAL AREA.

AT LOWER LEVELS...HIGH PRESSURE WILL CONTINUE OVER THE EASTERN
SUB-TROPICAL ATLANTIC AND BEGIN TO SPREAD SOUTH...BUT GRADIENTS
WILL WEAKEN OVER THE LOCAL AREA AND FLOW WILL BECOME MORE
SOUTHERLY LATER THIS WEEK. THE AXIS OF THE HIGH WILL SHIFT SOUTH TO
OVER THE AREA BY EARLY NEXT WEEK BRINGING SOUTHERLY LOW LEVEL FLOW
AND WARMER TEMPERATURES. MUCH WARMER TEMPERATURES ARE EXPECTED IN
THE NORTHERN COASTAL SECTIONS OF PUERTO RICO.

&&

.DISCUSSION...SHOWER INCREASED EARLY IN THE MORNING SOUTH OF
VIEQUES AND OVER THE ATLANTIC WATERS FROM FAJARDO EAST...BUT MOST
REMAINED OFFSHORE AND LITTLE RAIN WAS HAD OVER LAND. LOW LEVEL
FLOW IS EXPECTED TO BEGIN TURNING TOWARD THE SOUTHEAST TODAY AND
TEMPERATURES ALONG THE NORTH COAST OF PUERTO RICO WILL BEGIN TO
RISE. BY FRIDAY HIGHS WILL REACH 90 DEGREES AND LOWER 90S WILL BE
COMMON THERE NEXT WEEK. SHOWER ACTIVITY WILL BE VERY LIMITED TODAY
AS MOISTURE IS FORECAST TO DROP TO AROUND 0.88 INCHES OF
PRECIPITABLE WATER BY 23/06Z TONIGHT. MOISTURE REBOUNDS IN THE
LOWER LEVELS THURSDAY THROUGH SATURDAY WITH SOME INCREASE IN
SHOWERS ESPECIALLY IN THE WEST AND WHERE THE SEA BREEZES MEET THE
SOUTHERLY FLOW. RELATIVELY DRY MID LEVELS WILL QUASH MOST
THUNDERSTORM ACTIVITY BUT SOME SHOWERS MAY BE HEAVY FRIDAY AND
SATURDAY. EVEN WARMER AND DRIER CONDITIONS RETURN LATER NEXT
WEEK...WITH MOS GUIDANCE APPROACHING RECORD WARM MAXIMUMS FOR THE
SAN JUAN AREA BY THURSDAY OF NEXT WEEK WITH PERSISTENT SOUTH FLOW.

&&

.AVIATION...VFR CONDS THRU THE FCST PERIOD. FEW CU EN ROUTE BTW ERN
PR AND N LEEWARDS ISOLD SHRA. BETWEEN 22/17-22/21Z ISOLD-SCT SHRA
EXPECTED TO FORM OVER WESTERN INTERIOR SECTIONS OF PR W/PSBL BRIEF
MTN TOP OBSCR AND MVFR IN LOW CIGS...MAINLY VCNTY TJMZ. L/LVL
WNDS FM NE 10-20 KTS BLO FL250 AND SFC WND MAINLY FM E 10-15 KTS
EXCEPT FOR LOCAL SEA BREEZE VARIATIONS....WITH OCNL GUSTS UP TO 22
KTS. NO OTHER SIG OPERATIONAL WX IMPACTS ATTM.

&&

.MARINE...MODELS SHOW A LONG PERIOD SWELL BEGINNING LATE
THURSDAY...BUT SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  77  89  78 /  10  10  10  10
STT  86  75  85  77 /  20   0   0  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
AM...NONE.
&&

09/12
Hazardous weather outlook, Apr 22, 4:26 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
526 AM AST WED APR 22 2015

AMZ710>745-PRZ001>013-230930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
526 AM AST WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-230930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
526 AM AST WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Puerto Rico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.